Log in
Pain Concern
23,719 members8,015 posts

Symptoms of headache

Hello people I have had a headache since the 4th of december I have been suffering from symptoms such as dizziness loss of concentration stiff neck pain head hurting at the back feel no motivated and always wake up in the middle of the night what is this as it is bugging me I feel like am dying before I had these symptoms I went to the doctor he said it is due to low vitamin d he has given me and I have been on them for a month and a bit now and i am not feeling better feeling worst plus I been om sertraline and I just feel like I have no feeling whatsoever

11 Replies
oldestnewest

Oh dear sounds nasty! Get yourself back to the doctors and keep going back until things start improving. Sorry I can't give any better advice than that. x

Reply

Thank you anyway for the advice

1 like
Reply

Hey jayyy1666, sorry to hear about your headache issues, I had really banging headaches a few months ago, and I honestly felt like ending it all, mine wasn't a constant headache but intermittent, and normally woke me up in the early hours, it was only by sheer chance that folk on this forum passed information around that I narrowed down my problems, unbeknown to me I decided to get my vitamin B12 checked only through this forum, and I've had the injection course and foliate tablets to follow, I'm currently on a 3 monthly cycle and have not had a single headache since, I'm now into my 4 month and not had a repeat, I totally understand how painful headaches are now, (please don't have a go at me, but I didn't have any much time for folk with headaches, but I realised how incapaciting these are) so my deepest thoughts are with you, continue with your GP, it's a long process to find out what is happening with you, and hopefully there's a treatment that will ease your headaches, just out of interest I'm a male in my early 50s and a smoker, (tut, tut I know!) someone had mentioned that I came into the

"headache" brackets dunno why, all info might help you, good luck, ttfn

Reply

Okay thank you I will get this checked out

Reply

How long have you been on Sertraline? Since or before 4 December?

Could these symptoms be side effects?

I would see GP urgently.

Also what dose Vitamin D were you prescribed? For a severe deficiency you would need Loading doses of 280,000 or 300,000 IU to be taken in split doses over several weeks. Then prescribed daily maintenance dose of at least 800 IU but possibly 1000 or 2000 IU, depending on the individual.

Do you know what your Vitamin D blood test result was?

Also ask for blood tests for B12 and Folate also Ferritin. Maybe Calcium?

If you don't think these symptoms are side effects ask for CRP and ESR blood tests. Also sodium levels. -

But , whatever you do, keep going back to your GP until you get fully investigated and diagnosed.

If you are feeling worse and very concerned about head pain and dizziness call 111 or go to A&E ??

xx

Reply

I have only got back on sertraline and that was on the 6th of december and it couldnt possibly be the side effects because I quit cold turkey last january and its been a year since then and am on 4000 units 1 a day for 2 months then I wilk have to get another one which is 8000 units and they didnt tell me what vitamin level wasso kinda lost just woke up this mmorning sweating this a dreadful I dont wish this on anyone

Reply

It looks like you have been given Loading doses for Severe Vitamin D deficiency. 60 days would total 240,000 (so almost! ).

I would see GP asap soon as you can. Tell GP about symptoms that you still have them and feel worse.

Write a short list of the blood tests to ask about. But see what GP says first after you tell of symptoms.

All the best,

Reply

Have you had your thyroid checked?

Reply

Dear Jay,

Do you know what Doctors call a Nuisance? Someone who keeps going back, because they are not feeling well! In the end 'They' have to investigate further. You need to be that 'Nuisance'! It's deplorable that you have been Left feeling, like this.

Have you a Hospital Doctor/Consultant who could maybe help? Surly worth a 'try'?

Anyway good luck, please let us know how you get on, will you.

Kindest wishes and Belated Happy New Year 2018.

AndrewT

Reply

Hi Jayy I can't comment on the vitamins only that when I take certain B vits they give me a filthy headache.... very odd. However, although you say you are on sertraline you don't feel any better, but have no feeling at all. That's something I can identify with? I'm no expert so all I can tell you is about my own experience. I suffered a kind of depression which start with headaches, and generally feeling 'odd', as though I 'wasn't there', I call it my 'living in a box' head.. I couldn't make decisions, couldn't follow a conversation.There was no feeling weepy, just numb! I had no idea it was depression.

Eventually, I was given SSRI's several different types...for me they were no good at all... they just caused terrible anxiety or feeling sluggish. I Ended up in hospital and was given a different medication which was a tricyclic. The other thing was a couple of months later my Gp put me back on hrt after much badgering. Strangely enough, I started getting better.

You may need a different type of medication and as I don't know your age etc, is it possible your hormones are out of whack.?.. I was surprised to learn that certain hormone deficiencies can also affect one's mental well being... so it's worth getting that checked too.

Hope that helps in some way. Take care.

Reply

Have you tried massage? I found that regular massages of my neck, shoulders, and the area between my scapulas have helped enormously. I asked friends and partners to do it at first, just to see if it worked, and when it did, I started seeing a massage therapist (not the lovely relaxing kind-the painful-work-those-knots-out-kind). She also gave me stretches and relaxation exercises to do, which have helped. I can only afford to see her every few months now, unfortunately, but my partners and a couple of friends still give me rubs sometimes. I also have one of those prickly massage balls that I roll around on a lot to target knots, and a heat pad that can help.

Lastly, if you're taking pain meds for something else, be aware that they can actually cause headaches (argh!).

Reply

You may also like...